Alert archive / Indiana / Small Craft Advisories in 2008
Small Craft Advisory 49, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 2, 2008, 3:41 PM EDT. It took effect at Sep 3, 2008, 8:00 AM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2008, 3:41 PM EDT (19:41 UTC)
- In effect from
- Sep 3, 2008, 8:00 AM EDT
- Expired
- Sep 5, 2008, 8:00 PM EDT
- In force
- 60 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KIWX 021941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 PM EDT TUE SEP 2 2008 ...INCREASING WAVES EXPECTED WEDNESDAY AND WEDNESDAY NIGHT... .A COLD FRONT WILL BRING INCREASING WINDS FROM THE NORTH...ALLOWING FOR WAVE HEIGHTS TO INCREASE INTO THE 3 TO 5 FEET RANGE BY WEDNESDAY AFTERNOON. LMZ043-046-030345- /O.NEW.KIWX.SC.Y.0049.080903T1200Z-080904T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 PM EDT TUE SEP 2 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT THURSDAY. WAVE HEIGHTS WILL INCREASE FROM 3 TO 5 FEET BY WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
12 follow-up statements
738 WHUS73 KIWX 030235 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 PM EDT TUE SEP 2 2008 LMZ043-046-031045- /O.CON.KIWX.SC.Y.0049.080903T1200Z-080904T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 PM EDT TUE SEP 2 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT THURSDAY... A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY MORNING. THE FRONT WILL BE FOLLOWED BY A STRONG HIGH PRESSURE SYSTEM MOVING SLOWLY EAST FRONT THE NORTHERN PLAINS. THIS WILL CAUSE NORTH WINDS OF 10 TO 20 KNOTS ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT RESULTING IN 3 TO 5 FOOT WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
060 WHUS73 KIWX 030814 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 414 AM EDT WED SEP 3 2008 LMZ043-046-031615- /O.CON.KIWX.SC.Y.0049.080903T1200Z-080904T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 414 AM EDT WED SEP 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT THURSDAY... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. WINDS WILL VEER NORTHERLY WITH SUSTAINED 10 TO 20 KNOT WINDS BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
812 WHUS73 KIWX 031509 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1109 AM EDT WED SEP 3 2008 LMZ043-046-032315- /O.CON.KIWX.SC.Y.0049.000000T0000Z-080904T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1109 AM EDT WED SEP 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... NORTHERLY WINDS WILL INCREASE INTO THE 10 TO 20 KNOT RANGE THIS AFTERNOON AND TONIGHT...ALLOWING FOR WAVE HEIGHTS TO INCREASE TO 3 TO 5 FEET. CONDITIONS ARE EXPECTED TO IMPROVE TOWARDS THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
940 WHUS73 KIWX 032056 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 456 PM EDT WED SEP 3 2008 LMZ043-046-040500- /O.CON.KIWX.SC.Y.0049.000000T0000Z-080904T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 456 PM EDT WED SEP 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... NORTH WINDS WILL GRADUALLY DIMINISH AND BECOME NORTHEAST TONIGHT AS THE COLD FRONT WHICH MOVED THROUGH THE AREA EARLIER TODAY CONTINUES TO MOVE SOUTHEAST AND HIGH PRESSURE OVER THE NORTHERN PLAINS MOVES INTO THE UPPER GREAT LAKES. WAVES OF 3 TO 5 FEET WILL DECREASE TO 2 TO 4 FEET BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
899 WHUS73 KIWX 040232 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 PM EDT WED SEP 3 2008 .A STRONG HIGH PRESSURE SYSTEM WILL MOVE EAST ACROSS THE UPPER GREAT LAKES THROUGH THURSDAY AS A STRONG LOW PRESSURE SYSTEM OVER ARKANSAS MOVES NORTH. LMZ043-046-041045- /O.EXT.KIWX.SC.Y.0049.000000T0000Z-080904T1700Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 PM EDT WED SEP 3 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THURSDAY... WAVES OF 4 TO 6 FEET TONIGHT WILL SUBSIDE TO 1 TO 3 FEET ON THURSDAY AS NORTH WINDS VEER TO EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
119 WHUS73 KIWX 040819 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EDT THU SEP 4 2008 .A STRONG HIGH PRESSURE SYSTEM WILL MOVE EAST ACROSS THE UPPER GREAT LAKES TODAY AS A STRONG LOW PRESSURE SYSTEM OVER ARKANSAS MOVES NORTHEAST INTO THE GREAT LAKES BY TONIGHT. LMZ043-046-041630- /O.CON.KIWX.SC.Y.0049.000000T0000Z-080904T1700Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EDT THU SEP 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 3 FEET BY THIS AFTERNOON AS NORTH WINDS VEER TO EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
644 WHUS73 KIWX 041410 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1009 AM EDT THU SEP 4 2008 .DEEP LOW PRESSURE WILL PUSH NORTHEAST INTO THE GREAT LAKES TODAY...BRINGING RAIN...WIND AND THUNDERSTORMS TO THE REGION. STRONG NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL BE POSSIBLE THROUGH THE EVENING. THIS WILL SUPPORT WAVE HEIGHTS OF 3 TO 5 FEET. WINDS WILL THEN SHIFT TO THE NORTHEAST TONIGHT BEHIND A COLD FRONT. WAVES WILL AGAIN INCREASE LATE TONIGHT AND INTO TOMORROW IN RESPONSE TO GUSTY NORTHWEST WINDS. LMZ043-046-042215- /O.EXT.KIWX.SC.Y.0049.000000T0000Z-080905T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1009 AM EDT THU SEP 4 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. EXPECT SUSTAINED NORTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. THIS WILL SUPPORT WAVE HEIGHTS OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JC
119 WHUS73 KIWX 042016 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 PM EDT THU SEP 4 2008 .A DEEP LOW PRESSURE SYSTEM CENTERED NEAR ST. LOUIS WILL MOVE NORTHEAST ACROSS NORTHWEST INDIANA AND THE LOWER PENINSULA OF MICHIGAN TONIGHT AND TO LAKE HURON ON FRIDAY. THIS WILL CAUSE BRISK EAST WINDS OVER THE AREA TO BACK TO NORTHWEST AND CONTINUE TO CAUSE HIGH WAVES ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE THROUGH FRIDAY NIGHT. LMZ043-046-050430- /O.EXT.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 416 PM EDT THU SEP 4 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT FRIDAY. BRISK EAST WINDS WILL BACK TO NORTHWEST BY FRIDAY MORNING CAUSING 3 TO 5 FOOT WAVES TO CONTINUE IN THE NEARSHORE AREA THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
635 WHUS73 KIWX 050222 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1022 PM EDT THU SEP 4 2008 .A STRONG LOW PRESSURE SYSTEM CENTERED OVER CENTRAL ILLINOIS THIS EVENING WILL MOVE NORTHEAST ACROSS NORTHWEST INDIANA AND SOUTHERN MICHIGAN TO LAKE HURON BY FRIDAY MORNING. WINDS UP TO 25 KNOTS WILL BACK FROM SOUTHEAST TO NORTHWEST AS THE LOW PASSES THROUGH THE AREA. THIS WILL RESULT IN CONTINUED HIGH WAVES THROUGH FRIDAY EVENING. LMZ043-046-051030- /O.CON.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1022 PM EDT THU SEP 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY. WINDS UP TO 25 KNOTS WILL BACK FROM SOUTHEAST TO NORTHWEST BY FRIDAY MORNING AND THEN SLOWLY DIMINISH DURING THE DAY FRIDAY RESULTING IN 3 TO 6 FOOT WAVES IN THE NEARSHORE AREA THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
391 WHUS73 KIWX 050817 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT FRI SEP 5 2008 .A STRONG LOW PRESSURE SYSTEM CENTERED OVER LOWER MICHIGAN EARLY THIS MORNING WILL LIFT RAPIDLY NORTHEAST INTO ONTARIO CANADA BY LATE MORNING. NORTHWEST WINDS UP TO 20 KNOTS WILL CONTINUE THROUGH THIS MORNING BEFORE SLOWLY DIMINISHING THROUGH THIS AFTERNOON. THIS WILL RESULT IN CONTINUED HIGH WAVES UNTIL EVENING. LMZ043-046-051630- /O.CON.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT FRI SEP 5 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... WINDS UP TO 25 KNOTS WILL BACK FROM SOUTHEAST TO NORTHWEST BY FRIDAY MORNING AND THEN SLOWLY DIMINISH DURING THE DAY FRIDAY RESULTING IN 3 TO 6 FOOT WAVES IN THE NEARSHORE AREA THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
852 WHUS73 KIWX 051451 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EDT FRI SEP 5 2008 .DEPARTING LOW PRESSURE WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS OF 15 TO 25 KNOTS THROUGH MOST OF THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY MID AFTERNOON...ALLOWING WAVES OF 3 TO 5 FEET TO GRADUALLY SUBSIDE THROUGH EVENING. LMZ043-046-052300- /O.CON.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 AM EDT FRI SEP 5 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WINDS OF 15 TO 25 KNOTS AND 3 TO 5 FOOT WAVES. WAVES AND WINDS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JC
520 WHUS73 KIWX 052009 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 PM EDT FRI SEP 5 2008 .HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION...ALLOWING WINDS TO CONTINUE TO DIMINISH LATE THIS AFTERNOON AND EVENING. WAVES OF 3 TO 5 FEET WILL GRADUALLY SUBSIDE TO 1 TO 3 FEET BY LATE EVENING. LMZ043-046-060000- /O.CON.KIWX.SC.Y.0049.000000T0000Z-080906T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 409 PM EDT FRI SEP 5 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WAVES OF 3 TO 5 FEET WILL GRADUALLY SUBSIDE TO 1 TO 3 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 3:00 PM EDT, 41 minutes earlier.
Area forecast discussion, Sep 2, 3:00 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EDT TUE SEP 2 2008 .SHORT TERM... TONIGHT THROUGH WEDNESDAY NIGHT. FORECAST AREA CURRENT SEEING QUIET WEATHER WHICH WILL SLOWLY END OVER THE NEXT 24 TO 36 HOURS FROM A COMBINATION OF A COLD FRONT AND ASSOCIATED TROUGH HEADING OUT OF THE PLAINS AND THE REMNANTS OF GUSTAV. SOME MSTR HAS ALREADY BEGUN TO BE THROWN OUT WELL AHEAD OF GUSTAV AND THE FRONT WITH DEWPOINTS FROM SW PARTS OF OUR CWA BACK INTO CNTRL ILLINOIS ALREADY IN THE MID 60S TO LOWER 70S. SCT DIURNAL CU SHOULD DISSIPATE THIS EVENING WITH ONLY CLOUD COVER STARTING TO EDGE IN BEING SOME CIRRUS. BIG QUESTION REMAINS THE CHANCES FOR SHOWERS AND STORMS WEDS AND WEDS NGT. DESPITE MSTR STREAMING NORTH...STILL RATHER SHALLOW AT THIS POINT AND NO REAL GOOD FOCUS INITIALLY. AS THE DAY PROGRESSES THE COLD FRONT WILL DRAW CLOSER AND PROVIDE SOME FOCUS FOR SCT SHOWERS AND STORMS. THE BEST CHANCE BY FAR WILL BE OUTSIDE THIS PERIOD AND IN THE FIRST PART OF THE LONG TERM. ANYONE LUCKY ENOUGH TO GET UNDER ONE OF THE SHOWERS OR STORMS COULD SEE A QUICK QUARTER TO HALF INCH OF RAIN. BASED ON TRENDS AND COLLABORATION...HAVE BACKED OFF ONSET OF POPS TILL EARLY AFTERNOON IN THE NW AND SPREADING SE FROM THERE. THIS DELAY IN THINGS COULD ALLOW FOR WARMER TEMPS THAN CURRENTLY FORECAST BUT WILL HOLD WITH CURRENT GRIDS FOR NOW. && .LONG TERM... ...THURSDAY THROUGH TUESDAY... INTERACTIONS BETWEEN APPROACHING SHORT WAVE TROUGH AND REMNANTS OF GUSTAV THE MAIN FORECAST CONCERN IN LONG TERM. LOW CONFIDENCE FORECAST GIVEN MODEL INCONSISTENCIES AND TRENDS. IT DOES APPEAR NORTHWEST AREA WILL HAVE BEST CHANCE AT MUCH NEEDED RAINFALL BUT CENTRAL AND EASTERN AREAS ARE MORE OF A QUESTION MARK. GENERALLY FOLLOWING BLEND OF GFS/ECMWF COUPLED WITH ONGOING GRIDDED FORECAST. UPPER RIDGE WHICH INITIALLY DIRECTED GUSTAV INTO GULF COAST REGION IS EXPECTED TO BE BREAKING DOWN BY THURSDAY IN RESPONSE TO APPROACHING SHORT WAVE TROUGH CURRENTLY IN THE PLAINS. THIS TROUGH EXPECTED TO PICK UP MOISTURE FROM GUSTAV AND SPREAD IT NORTHEAST. MODELS DIVERGE ON WHERE EXACTLY THIS MOISTURE AND BEST LIFT WILL TRAVERSE. AS MENTIONED...NORTHWEST AREAS CLOSE ON ALL SCENARIOS SO WILL CONTINUE HIGHEST CHANCE POPS THERE WITH DECREASING POPS TO THE EAST. BROAD LONG WAVE TROUGH WILL BE LEFT BEHIND FOR THIS WEEKEND. WHILE IT LOOKS LIKE AREA MAY SEE HIGH PRESSURE DRIFT IN FOR SAT AND SUNDAY...MORE UNCERTAINTY EXISTS AS TROPICAL SYSTEM HANNA MOVES UP THE NORTHEAST CONUS. THIS HAS A TENDENCY TO SLOW THINGS DOWN AND EXITING FRONTAL BOUNDARY MAY BE SLOWED AS A RESULT. 12Z GFS HINTING AT THIS WITH LINGERING PCPN ON SATURDAY. WILL THEREFORE CONTINUE THE LOW CHANCE POPS INTO THE WEEKEND UNTIL MORE CERTAINTY DEVELOPS. MEDIUM RANGE MODELS ALSO STRUGGLING WITH NEXT SIGNIFICANT SHORT WAVE EARLY NEXT WEEK. TIMING ON LAST SEVERAL MODEL RUNS HAS VARIED SIGNIFICANTLY. GIVEN NORTHWEST FLOW ALOFT OVER WESTERN CANADA AND BROAD TROUGH EXPECTED OVER NORTH CENTRAL CONUS...PREFER A FASTER SOLUTION. HAVE INTRODUCED LOW CHANCE POPS MONDAY AND MONDAY NIGHT FRAME WHICH IS CLOSER TO ECMWF TIMING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...LASHLEY AVIATION...FISHER
Hazardous weather outlook, Sep 2, 4:49 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 449 AM EDT TUE SEP 2 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-030900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 449 AM EDT TUE SEP 2 2008 /349 AM CDT TUE SEP 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. THE BEST CHANCE FOR STORMS DURING THIS PERIOD IS THURSDAY AND THURSDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-030900- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 449 AM EDT TUE SEP 2 2008 /349 AM CDT TUE SEP 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. THE BEST CHANCE FOR STORMS DURING THIS PERIOD IS THURSDAY AND THURSDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. IN ADDITION TO THE HAZARDS CAUSED BY STORMS...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS WAVES BUILD TO BETWEEN 3 AND 5 FEET. THE WAVES WILL BE ACCOMPANIED BY WIND GUSTS UP TO 25 KNOTS. RIP CURRENTS MAY BE POSSIBLE WEDNESDAY ALONG THE SOUTHEAST SHORES OF LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.